zbMATH — the first resource for mathematics

Modeling and analysis of the spread of computer virus. (English) Zbl 1261.93012
Summary: Based on a set of reasonable assumptions, we propose a novel dynamical model describing the spread of computer virus. Through qualitative analysis, we give a threshold and prove that (1) the infection-free equilibrium is globally asymptotically stable if the threshold is less than one, implying that the virus would eventually die out, and (2) the infection equilibrium is globally asymptotically stable if the threshold is greater than one. Two numerical examples are presented to demonstrate the analytical results.

93A30 Mathematical modelling of systems (MSC2010)
93D20 Asymptotic stability in control theory
93C15 Control/observation systems governed by ordinary differential equations
92D40 Ecology
Full Text: DOI
[1] Barbashin, E.A., Introduction to the theory of stability, (1970), Walters-Noordhoff Groningen · Zbl 0198.19703
[2] Billings, L.; Spears, W.M.; Schwartz, I.B., A unified prediction of computer virus spread in connected networks, Phys lett A, 297, 261-266, (2002) · Zbl 0995.68007
[3] Cohen, F., Computer viruses: theory and experiments, Comput secur, 6, 22-35, (1987)
[4] Freedman, H.I.; Ruan, S.; Tang, M., Uniform persistence and flows near a closed positively invariant set, J differ eq, 6, 586-600, (1994) · Zbl 0811.34033
[5] Han, X.; Tan, Q., Dynamical behavior of computer virus on Internet, Appl math comput, 217, 2520-2526, (2010) · Zbl 1209.68139
[6] Kephart JO, White SR. Directed-graph epidemiological models of computer viruses. In: Proceedings of the IEEE symposium on security and privacy; 1991. p. 343-59.
[7] Kephart JO, White SR. Measuring and modeling computer virus prevalence. In: Proceedings of the IEEE symposium on security and privacy; 1993. p. 2-15.
[8] Li, M.Y.; Muldowney, J.S., Global stability of the SEIR model in expidemiology, Math biosci, 125, 155-164, (1995) · Zbl 0821.92022
[9] Li, M.Y.; Muldowney, J.S., A geometric approach to global stability problems, SIAM J math anal, 27, 155-164, (1996)
[10] Martin, R.H., Logarithmic norms and projections applied to linear differential systems, J math anal appl, 45, 432-454, (1974) · Zbl 0293.34018
[11] Mishra, B.K.; Jha, N., Fixed period of temporary immunity after run of anti-malicious software on computer nodes, Appl math comput, 190, 1207-1212, (2007) · Zbl 1117.92052
[12] Mishra, B.K.; Pandey, S.K., Dynamic model of worms with vertical transmission in computer network, Appl math comput, 217, 8438-8446, (2011) · Zbl 1219.68080
[13] Piqueira, J.R.C.; Araujo, V.O., A modified epidemiological model for computer viruses, Appl math comput, 213, 355-360, (2009) · Zbl 1185.68133
[14] Piqueira, J.R.C.; de Vasconcelos, A.A.; Gabriel, C.E.C.J.; Araujo, V.O., Dynamic models for computer viruses, Comput secur, 27, 355-359, (2008)
[15] Ren, J.; Yang, X.; Yang, L.; Xu, Y.; Yang, F., A delayed computer virus propagation model and its dynamics, Chaos soliton fract, 45, 74-79, (2012) · Zbl 1343.34186
[16] Ren, J.; Yang, X.; Zhu, Q.; Yang, L.; Zhang, C., A novel computer virus model and its dynamics, Nonlinear anal-real, 3, 376-384, (2012) · Zbl 1238.34076
[17] Thieme, H.R., Asymptotically autonomous differential equations in the plane, Rocky mt J math, 24, 351-380, (1994) · Zbl 0811.34036
[18] Wierman, J.C.; Marchette, D.J., Modeling computer virus prevalence with a susceptible-infected-susceptible model with reintroduction, Comput stat data an, 45, 3-23, (2004) · Zbl 1429.68037
[19] Yuan, H.; Chen, G., Network virus-epidemic model with the point-to-group information propagation, Appl math comput, 206, 357-367, (2008) · Zbl 1162.68404
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.